MAUDE Adverse Event Report: AVANOS MEDICAL - IRVINE ON-Q PUMP FIXED FLOW; PUMP, INFUSION, ELASTOMERIC

AVANOS MEDICAL - IRVINE ON-Q PUMP FIXED FLOW; PUMP, INFUSION, ELASTOMERIC
Model Number CBI001
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.Root cause could not be determined.A review of the device history record is in-progress.All information reasonably known as of 30 mar 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Fill volume: 500 ml.Flow rate: 5 ml/hr.Procedure: elective open abdominal surgery.Cathplace: unknown.Infusion start time: unknown.Infusion stop time: unknown.It was reported that "adult patient had undergone elective open abdominal surgery and two elastomeric pumps (5ml/hr each of levobupivacaine, filled to 500 ml volume) were used to provide postoperative analgesia.On day 1, one of the pump[s] was found to be completely empty.Patient did not experience any signs of local anaesthetic toxicity.Wound, dressings and bed linen was dry." additional information received 11-mar-2020 indicated that the patient's "second pump was working fine." the user facility stated "on-q pumps are used routinely in our unit and we have had normal training." additional information received 18-mar-2020 indicated "patient was followed up to ensure safety.".
 
Additional Manufacturer Narrative
The device history record for lot 0202919959 was reviewed and the product was produced according to product specifications.The actual complaint product was not returned for evaluation.Root cause could not be determined.All information reasonably known as of 08 jun 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
Corrected data: d10 the actual complaint product was not returned for evaluation.One unopened representative sample of lot 0202919959 was received for evaluation.The fast flow complaint failure was not confirmed.Root cause could not be determined.All information reasonably known as of 31 jul 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
Sample available but not yet received.All information reasonably known as of 29 jun 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
ON-Q PUMP FIXED FLOW
Common Device Name
PUMP, INFUSION, ELASTOMERIC
Manufacturer (Section D)
AVANOS MEDICAL - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key9899278
Report Number2026095-2020-00046
Device Sequence Number2333731
Product Code MEB
UDI-Device Identifier30680651134784
UDI-Public30680651134784
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2020
Device Model NumberCBI001
Device Catalogue Number101347804
Device Lot Number0202919959
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer05/19/2020
06/09/2020
07/15/2020
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date06/08/2020
07/01/2020
07/31/2020
Patient Sequence Number1
Patient Age89 YR
Patient Weight97